Slow released tablets: Hi everyone... - Restless Legs Syn...

Restless Legs Syndrome
12,798 members8,176 posts

Slow released tablets

Katerina22
Katerina22
7 Replies

Hi everyone!! Has anybody tried mirapexin slow released tablets 0.26 mg?I used to be on 0.18 of mirapexin at night but my rls was awful during the day.It has been a month since i was perscripted the new drug(0.26 slow released)It provides relief for 24 hours.It does not solve the problem but it helps a lot.

7 Replies
oldestnewest
Hidden
Hidden

Hi, when you swap to a slow release med, the dose should be the same as the normal one You were taking 0.18mgs and that is now considered the highest dose to take. So, you are taking more mgs taking the slow release. If its still not helping you could be having Augmentation..

1 like
Reply
Katerina22
Katerina22
in reply to Hidden

I dont really know what is happening.I m seeing my doc tomorrow.

Reply
Hidden
Hidden
in reply to Katerina22

Katerina,

You say you don't know what is happening. Can you please elaborate? (Am interested because I had the same thought before I was given the word Augmentation for what was happening to me)

1 like
Reply
Katerina22
Katerina22
in reply to Hidden

Μy doctor suggested that it seems to be augmentation but he prescripted 0.26mg slow released tablets.I was confused because the dosage is higher but he said its a small dosage and its different from 0.18 of normal pram because it affects the body in a different way ,so it cant be compared to 0.18 of mirapexin.(as a higher dosage)

Reply
McHonkey

I was on 0.26 Mirapexin some years ago, having moved on from 0.088, and 0.18 (augmentation?). The Doctor accidently prescribed the slow release version. I found that I now could nap without rls interference. However I had to take a Solpadol (30mg codeine, 500 paracetemol) at night to sleep. After about a month, I noticed, from the medication leaflet, that slow release Mirapexin is not recommended for rls. The Doctor, after consulting the Pharmacist, put me back on ordinary 0.26. Later, with the apparent need to up the dosage, I read about augmentation with Mirapexin. I weaned (with great difficulty) back to 0.18. I intended to reduce further to 0.088, but haven't. I often wondered whether the quality of my life was better on the slow release tab/ Solpadol.

For about 2 years now, I take my 0.18 around 10:30 pm. Go to bed around 1am. Get up at around 2:30am with swollen legs feeling, or rls in arms/shoulders, or insomnia. I take a herbal sleep tea with a single Solpadol, and a slice of bread and honey, surf the net for an hour or two (usually two) before going back to bed. I enjoy these periods. I can usually sleep until 10:30 pm. I'm retired, so I can sleep late.

Napping in the afternoon was a problem, and I could only manage about 30 minutes before rls (legs) raged. However, I recently went on heart medication (Bisop, Ranexa and Asprin) after a heart scare. My rls, during the day, virtually disappeared, for a couple of months. It since returns occasionally. But not as bad as before, and I can nap for an hour.

I've also been on Crestor 10mg for high cholesterol, for about 10 years.

I haven't answered your question re slow release Mirapexin, but, combined with 30mg Codeine (or alternative) to sleep at night, it may be worth a try. Slow release Mirapexin, on its own, did help me during the day, but not at night.

Reply
Hidden
Hidden

Yep. I immediately got the 'bubbles' to a lesser extent but 24/7(!) and aggravating urticaria in my neck and chest from the time-released tablets. It didn't work for me and i went back on the ordinary pramipexole.

When i became sick for anther reason i dropped all meds including pramipexole cold turkey. At first the rls got a lot more intense. After two years I got my rls slightly under control. I have a simple life now sticking to RRR (in Dutch) which stands for rest, purity and regularity.

Reply
Hidden
Hidden

I have been taking Mirapex, with Sinemet, for almost 15 years. If you can find something else that works as well please use it instead! Mirapex has horrible side effects!

My oldest brother, who was a brilliant space physicist, lost everything as a result of his obsessive behaviors that most believe were caused by Mirapex. He lost his job at NASA, his wife, his kids... everything! Then he died alone and cold in a crappy flat with little more than an old military cot, a folding chair, a hot plate and mini fridge. He also had Parkinson's. I offered to let him live with me -- but he was a stubborn, proud, brilliant, stupid man. 😪

I also lost my job due to obsessive behavior on the job. I managed the gift shop, mail order, and production supplies for a theater of a fairly well known Russian/American comedian. I began taking pictures of my storage/supply room every night before I left work and if there was any clutter or displaced things the next time I was in I would throw a fit! I obsessed over every little thing. I became an organization monster! Another side affect was obsessive metal polishing. I would go to flea markets and thrift shops in search of tarnished items and buy them just so I could take them home and polish them. I would occassionally even polish all the change in my husband's spare change jar!

Reply

You may also like...